Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Flagstaff, AZ

July 19, 2021

NWS Flagstaff, AZ issued this special weather statement at Jul 19, 2021, 3:07 PM MST. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 3:07 PM MST (22:07 UTC)
Expired
Jul 19, 2021, 3:30 PM MST
In force
23 min
Issued by
NWS Flagstaff, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS85 KFGZ 192207
SPSFGZ

Special Weather Statement
National Weather Service Flagstaff AZ
307 PM MST Mon Jul 19 2021
 
AZZ008-037-038-192230-
Yavapai County Valleys and Basins-Yavapai County  Mountains-Oak Creek
and Sycamore Canyons-
307 PM MST Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR THE RIMROCK AND 
MCGUIREVILLE AREAS IN YAVAPAI COUNTY UNTIL 330 PM MST...

At 306 PM MST, Doppler radar was tracking a strong thunderstorm over
Montezuma Well, or 7 miles northeast of Camp Verde, moving northwest
at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mcguireville, Rimrock, Middle Verde, Lake Montezuma, Wet Beaver 
Creek Campground and V Bar V Visitors Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3467 11164 3454 11172 3462 11194 3480 11185
TIME...MOT...LOC 2206Z 119DEG 9KT 3464 11175 

$$
JJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:38 PM MST, 29 minutes earlier.

Area forecast discussion, Jul 19, 2:38 PM MST, 29 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
238 PM MST Mon Jul 19 2021

.SYNOPSIS...Scattered showers and thunderstorms are forecast to
develop each afternoon through the week. Localized flash flooding
will be possible with the stronger storms. Temperatures are
expected to remain around normal to slightly below normal.

&&

.DISCUSSION...Showers and thunderstorms have developed along the
Mogollon Rim and in the northeast near the Four Corners and Chuska
Mountains this afternoon. Morning cloud cover and light showers thus
far kept most of central Yavapai County fairly quiet as expected.
Skies have since cleared with daytime heating allowing for the
area to destabilize. Expect scattered thunderstorm development in
this area soon starting in the high terrain. Flash flooding
remains the greatest risk through the afternoon. Storms are
training over a few areas producing very heavy rainfall. Shower
and storm coverage will begin to decrease the late evening with
only lingering showers expected overnight.

Looking ahead, it appear the monsoon pattern remains in place with
a strengthening high over the Four Corners region. Expect daily
thunderstorm chances across the area to continue with the risk of
heavy rain, hail, and gusty winds. Flash flooding will remain the
main concern. Outside of thunderstorms, expect light winds and
mild temperatures each day.

&&

.AVIATION...For the 00Z package...Expect mainly VFR conditions
for the 24 hour TAF forecast period. SCT-NUMRS SHRA/TSRA and ISOLD
+TSRA through 03Z. MVFR conditions possible in stronger storms.
Sfc winds outside of storms generally light. Shower and
thunderstorm chances return after 18z Tue. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...

Tuesday through Saturday...Showers and thunderstorms are expected
each day. Coverage will be scattered to numerous, with locally
heavy rainfall amounts. Outside of storms, expect light winds and
near normal high temperatures.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ET
AVIATION...ET
FIRE WEATHER...ET

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Special weather statement, Jul 19, 1:54 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
154 PM MST Mon Jul 19 2021

AZZ007-015-192145-
Western Mogollon Rim-Coconino Plateau-
154 PM MST Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR THE WILLIAMS AREA IN COCONINO
COUNTY UNTIL 245 PM MST...

At 153 PM MST, Doppler radar was tracking a strong thunderstorm over
Williams, or 32 miles west of Flagstaff, moving northwest at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Williams and Kaibab Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3529 11203 3518 11219 3532 11243 3550 11218
TIME...MOT...LOC 2053Z 137DEG 5KT 3530 11218

JJ
Special weather statement, Jul 19, 3:07 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
307 PM MST Mon Jul 19 2021

AZZ008-037-038-192230-
Yavapai County Valleys and Basins-Yavapai County  Mountains-Oak Creek
and Sycamore Canyons-
307 PM MST Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR THE RIMROCK AND
MCGUIREVILLE AREAS IN YAVAPAI COUNTY UNTIL 330 PM MST...

At 306 PM MST, Doppler radar was tracking a strong thunderstorm over
Montezuma Well, or 7 miles northeast of Camp Verde, moving northwest
at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mcguireville, Rimrock, Middle Verde, Lake Montezuma, Wet Beaver
Creek Campground and V Bar V Visitors Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3467 11164 3454 11172 3462 11194 3480 11185
TIME...MOT...LOC 2206Z 119DEG 9KT 3464 11175

JJ

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:31 PM MSTFlash Flood Warning Considerable damage threatFGZGila59 min
Jul 18, 5:43 PM MSTSevere Thunderstorm WarningFGZGila, Yavapai24 min
Jul 18, 6:14 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai3 hr
Jul 18, 6:21 PM MSTSpecial Weather StatementFGZ24 min
Jul 19, 1:48 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai3 hr
Jul 19, 1:54 PM MSTSpecial Weather StatementFGZ51 min
Jul 19, 2:08 PM MSTSevere Thunderstorm WarningFGZCoconino37 min
Jul 19, 2:30 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino2 hr
Jul 19, 3:28 PM MSTSpecial Weather StatementFGZ32 min
Jul 19, 3:37 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino3 hr
Jul 19, 4:01 PM MSTFlash Flood Warning Considerable damage threatFGZNavajo3 hr
Jul 19, 4:27 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai2 hr

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.